MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of qc-1.5-2-helix, lot no:226008760 as found condition: the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within its introducer sheath.Visual inspection/damage location details: the introducer sheath was found properly assembled on the pusher with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.The three tack welds were found broken (figure c).The distal ~6.0cm of the axium prime pusher was found bent/kinked.The axium prime implant coil was found damaged and stretched within the introducer sheath with the polypropylene filament broken.Testing/analysis: the axium prime implant coil could not be advanced out of the introducer sheath as it was found to be stuck and was retracted out instead.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0111¿ which is within specification (specification: 0.0112¿ +.0010/-.0020).The introducer sheath id (inner diameter) was measured and found to be 0.0190¿ (0.4826mm) which is within specification (specification: 0.47mm +0.03mm/-0.00mm).No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.The axium prime implant coil was found damaged/stretched and the pusher was found damaged.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant and pusher.The tack welds were found broken.It is also possible the damage occurred due to retracting against the reported resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two coils encountered resistance in the sheath.The patient was undergoing surgery for treatment of an amorphous, unruptured c7 aneurysm with a max diameter of 4.3mm and a 2.1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that during the aneurysm surgery, the coils could not enter the microcatheter.The devices were replaced, and the surgery went smoothly.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19949987
Report Number9612164-2024-03652
Device Sequence Number8785243
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number226008760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale